Alert archive / Louisiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 13, NWS Lake Charles, LA

February 8, 2023Acadia Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 8, 2023, 6:19 PM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 8, 2023, 6:19 PM CST (00:19 UTC)
Expired
Feb 8, 2023, 6:45 PM CST
In force
26 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Acadia Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 72 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 8, 4:52 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2023-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2023-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

990 
WUUS54 KLCH 090019
SVRLCH
LAC001-053-090045-
/O.NEW.KLCH.SV.W.0013.230209T0019Z-230209T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
619 PM CST Wed Feb 8 2023

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  East central Jefferson Davis Parish in southwestern Louisiana...
  Western Acadia Parish in southwestern Louisiana...

* Until 645 PM CST.

* At 619 PM CST, severe thunderstorms were located along a line
  extending from near Iota to near Mermentau, moving northeast at 45
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Crowley, Iota, Mermentau, Evangeline, Maxie, Egan, Estherwood and
  Midland.

This includes Interstate 10 in Louisiana between mile markers 68 and
81.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.

&&

LAT...LON 3033 9255 3044 9224 3016 9242 3012 9268
TIME...MOT...LOC 0019Z 234DEG 39KT 3029 9252 3014 9264 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Calhoun
2 follow-up statements
716 
WWUS54 KLCH 090032
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
632 PM CST Wed Feb 8 2023

LAC053-090042-
/O.CAN.KLCH.SV.W.0013.000000T0000Z-230209T0045Z/
Jefferson Davis LA-
632 PM CST Wed Feb 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON DAVIS
PARISH IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.

LAT...LON 3019 9259 3021 9259 3033 9255 3044 9224
      3016 9242
TIME...MOT...LOC 0032Z 235DEG 52KT 3037 9234 3022 9246 

$$

LAC001-090045-
/O.CON.KLCH.SV.W.0013.000000T0000Z-230209T0045Z/
Acadia LA-
632 PM CST Wed Feb 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR CENTRAL ACADIA PARISH...

At 632 PM CST, severe thunderstorms were located along a line
extending from near Richard to near Egan, moving northeast at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Crowley, Iota, Mermentau, Evangeline, Maxie, Egan, Estherwood and
Midland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3019 9259 3021 9259 3033 9255 3044 9224
      3016 9242
TIME...MOT...LOC 0032Z 235DEG 52KT 3037 9234 3022 9246 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Calhoun
619 
WWUS54 KLCH 090044
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
644 PM CST Wed Feb 8 2023

LAC001-090054-
/O.EXP.KLCH.SV.W.0013.000000T0000Z-230209T0045Z/
Acadia LA-
644 PM CST Wed Feb 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ACADIA PARISH WILL
EXPIRE AT 645 PM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.

LAT...LON 3019 9259 3021 9259 3033 9255 3044 9224
      3016 9242
TIME...MOT...LOC 0044Z 234DEG 39KT 3044 9223 3029 9235 

$$

Calhoun

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 5:55 PM CST, 24 minutes earlier.

Area forecast discussion, Feb 8, 5:55 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
555 PM CST Wed Feb 8 2023

...New UPDATE, AVIATION...

.UPDATE...
Issued at 553 PM CST Wed Feb 8 2023

Updated grids/zones earlier for Tornado Watch #32, valid til
05z/23L.

25

&&

.SHORT TERM...
(Tonight through Friday night)

Wx map shows high pressure off the Southeast U.S. coast, surface
low over the ArkLaTex, with the cold front extending south TYR to
just west of IAH. The continued tight pressure gradient across the
area keeping south winds 20-25 mph with gusts of 30-35 mph at most
observations this afternoon with the Wind Advisory continuing.
Higher gusts likely with the passing TSRA, as noted at New Iberia
with a 47 mph. Radar showing several clusters of showers and
thunderstorms across Southeast Texas, Central and Southern
Louisiana, and adjacent coastal waters out 60 nautical miles.

A robust mid to upper level shortwave/low over West Texas/Oklahoma
panhandle this afternoon will rapidly lift east northeast across
the remainder of North Texas/Oklahoma and the ArkLaTex this
evening, and more northeast across AR/MO early Thursday. This is
continuing to generate sufficient lift, coupled with the
available deep layer moisture off the Gulf, to yield numerous to
widespread showers and thunderstorms ongoing this afternoon and
expected to continue this evening. Special 19z LCH sounding
indicates the marine layer (at least inland) has eroded away with
the sufficient mixing, Sfc CAPE of 3138 J/kg, PW 1.35", and 1-3km
SRH around 167 m2/s2. SPC continues a Slight Risk (Level 2 of 5)
of severe thunderstorms for most of the area, except Avoyelles
Parish where an Enhanced Risk (Level 3 of 5) and points northeast
into NE LA/MS. Damaging wind gusts appear the highest probably of
severe weather threat at 15%, with a 5% on the Tornado threat
along and north of the U.S. 190 corridor in Louisiana, and 10% for
Avoyelles parish.

For precipitation forecasts, WPC maintains a Marginal Risk (Level
1 of 4) for Excessive Rainfall over the area. Preliminarily rainfall
estimates range from 0.5-1.0 inches over SE TX, and 1.0-2.0 inches
for C and S LA, with locally higher amounts possible in the heavier
thunderstorms.

The cold frontal passage will end the precipitation from west to
east over Southeast Texas by sunset, Central and Southwest
Louisiana by late evening, and early Thursday morning over South
Central Louisiana. Some training of the thunderstorms may occur
over Lower Acadiana later this evening/early morning when the
shortwave exits the region and the cold front slows up a bit. Do
expect the front to eventually push through during early Thursday
morning. Clearing skies expected over Southeast Texas, Central and
Southwest Louisiana toward daybreak, coupled with diminishing
winds, may lead to some patchy to areas of fog. Guidance is mixed
with this formation, but will leave patchy fog wording in
forecast.

Decreasing cloudiness expected during the day Thursday over most
of the area, except lower Acadiana region where lingering cloudiness
will linger into the late morning hours. Another deep layer mid/upper
level trough will dig further south across the midwest Thursday
night and Friday. This will set up a more predominate northwest
flow aloft over the region and bring a much stronger cold front
late Thursday night into early Friday morning. No precipitation
expected with this frontal boundary, but will be followed by colder
and drier air filtering across the region.

08/DML

&&

.LONG TERM...
(Saturday through next Tuesday)

Surface high pressure begins to settles over the Ark-La-Tex as we
head into the weekend, allowing the pressure gradient to gradually
relax overhead. Aloft, an impressive closed low over the north-
central Gulf will slide east of the region on Sat, allowing
lingering cloud cover to clear out through the mid-day. As a result,
a mostly sunny and somewhat breezy afternoon is on tap, with
afternoon highs topping out in the mid 50s. As winds continue to
relax Sat night, combination of light winds and clear skies will
allow for good radiational cooling, with a light freeze expected to
occur generally along and north of I-10. Heading into Sunday,
surface high pressure becomes situated directly overhead, providing
a very pleasant and seasonal end to the weekend with afternoon highs
expected to top out around 60 degrees area-wide amid sunny skies.

As surface high pressure continues to slide east late Sun, winds
turn back to the south in its wake, allowing for a steady increasing
in low level moisture ahead of our next low pressure system which is
expected to arrive late Mon/early Tues. Cloud cover quickly fills in
overnight Sun into early Mon, followed by a return of isolated to
scattered showers Mon late morning/early afternoon. Rain chances
look best across SE TX on Monday, closer to the approaching low, but
will begin to spread east later in the day into the overnight
period. By early Tues, the next mid/upper level low is expected to
be situated over central TX, while its surface companion will be
near the DFW region with a cold front draped along the S TX coast.
As both of these features slide east through the day Tues, expect
another round of widespread showers and thunderstorms. Still a bit
too early to determine any further details however, this set up
looks very similar to the last few systems which brought severe
weather to the region.

&&

.AVIATION...
(00Z TAFS)
Issued at 555 PM CST Wed Feb 8 2023

23z sfc obs indicated widespread IFR/MVFR conditions across the
area terminals, while local 88D imagery showed numerous
showers/thunderstorms associated with approaching shortwave/sfc
boundary ongoing. All previous trends were carried over with this
TAF package, with low ceilings continuing post-fropa before
lifting/scattering later tonight. Elevated srly winds will shift
wrly/nrly with the frontal passage, then relax.

25

&&

.MARINE...
Satellite imagery now shows SHRA/TSRA and clouds obscuring the areas
of dense marine over the near shore coastal waters. Latest short
term visibility guidance continues to show 1SM or less visibilities
through the remainder of the afternoon for the 0-20 nm zones and
Vermilion/Atchafalaya Bays. Last river pilot report had 1/2 mile
at Cameron shortly after noon. Thus, keeping the Dense Fog
Advisory for these areas through 6 PM.

Otherwise, onshore flow will continue this afternoon and tonight
ahead of the cold front. Numerous to widespread showers and
thunderstorms will continue ahead of the front this afternoon and
evening. Some of these storms will have the potential to be
severe with damaging winds and waterspouts. Ending of the showers
and thunderstorms from west to east, followed by offshore flow,
will occur this evening and overnight with the frontal passage. A
secondary, stronger cold front will move across the coastal waters
on Friday with strong offshore flow and building seas developing
behind the front Friday into Friday night.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  43  68  44  58 /  80   0   0  10
LCH  45  67  47  59 /  80   0  10  10
LFT  51  67  49  62 /  90   0  10  10
BPT  45  69  46  60 /  40   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CST this evening for LAZ027>033-041>045-
     052>055-073-074.

TX...Wind Advisory until 7 PM CST this evening for TXZ180-201-215-216-
     259>262.

GM...Dense Fog Advisory until 6 PM CST this evening for GMZ435-450-
     452-455.

&&

SHORT TERM...08
LONG TERM....78
AVIATION...25
Hazardous weather outlook, Feb 8, 3:41 PM CST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
341 PM CST Wed Feb 8 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-092145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
341 PM CST Wed Feb 8 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Widespread showers and thunderstorms will continue this afternoon,
and end from west to east this evening. Some of these storms could
become severe producing damaging winds and tornadoes possible. In
addition to the severe weather threat, periods of heavy rainfall
could lead to localized street flooding.

Outside of thunderstorms, strong gradient winds of 20 to 25 mph with
gusts over 30 to 35 mph will be possible. A Wind Advisory will
continue until 7 PM this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A second, dry, and stronger cold front will push through the region
early Friday, bringing much colder and drier air to the region. A
light freeze is expected Sunday morning north of I-10.

Isolated showers and thunderstorms will be possible beginning Monday
afternoon increasing Monday night into Tuesday with the approach of
the next cold front. While early indications show some potential for
severe weather with this system, it is too early to identify
specific threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-470-472-475-092145-
Sabine Lake-Calcasieu Lake-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
341 PM CST Wed Feb 8 2023

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Widespread showers and thunderstorms will continue this afternoon, and
end from west to east this evening and overnight. Some of these
storms could become severe producing strong winds and waterspouts.
Moderate offshore flow will develop in the wake of the frontal
passage tonight into Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A second, dry cold front will push through the coastal waters Friday
morning with strong and gusty northerly winds and increasing seas
developing in it's wake. Small craft advisories will likely be
needed Friday into Friday night.

Isolated showers and thunderstorms will be possible beginning Monday
afternoon increasing Monday night into Tuesday with the approach of
the next cold front. While early indications show some potential for
severe weather with this system, it is too early to identify
specific threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-092145-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
341 PM CST Wed Feb 8 2023

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

Areas of marine fog will continue over the near shore coastal
waters this afternoon. Widespread showers and thunderstorms will
continue this afternoon, and end from west to east this evening and
overnight. Some of these storms could become severe producing strong
winds and waterspouts. Moderate offshore flow will develop in the
wake of the frontal passage tonight into Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A second, dry cold front will push through the coastal waters Friday
morning with strong and gusty northerly winds and increasing seas
developing in it's wake. Small craft advisories will likely be
needed Friday into Friday night.

Isolated showers and thunderstorms will be possible beginning Monday
afternoon increasing Monday night into Tuesday with the approach of
the next cold front. While early indications show some potential for
severe weather with this system, it is too early to identify
specific threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 8, 2:32 PM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
232 PM CST Wed Feb 8 2023

LAZ030-041-TXZ262-082100-
Calcasieu LA-Beauregard LA-Southern Newton TX-
232 PM CST Wed Feb 8 2023

...A strong thunderstorm will impact portions of southwestern
Beauregard, northwestern Calcasieu Parishes in southwestern Louisiana
and southwestern Newton Counties through 300 PM CST...

At 231 PM CST, Doppler radar was tracking a strong thunderstorm near
Deweyville, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Starks, Fields, Deweyville, Devils Pocket and Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3041 9389 3055 9357 3033 9348 3024 9388
      3033 9390
TIME...MOT...LOC 2031Z 239DEG 30KT 3034 9382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Denson
Local storm report, Feb 8, 3:49 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CST WED FEB 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     5 SE JUNCTION           30.79N 93.45W
02/08/2023                   BEAUREGARD         LA   UTILITY COMPANY

            MULTIPLE LOCATIONS WHERE TREES HAVE BEEN
            BLOWN DOWN ON POWER LINES FROM SEVERE
            THUNDERSTORM WIND GUSTS.

&&

CRAMER
Special weather statement, Feb 8, 5:05 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
505 PM CST Wed Feb 8 2023

LAZ028-029-082330-
Avoyelles LA-Rapides LA-
505 PM CST Wed Feb 8 2023

...A strong thunderstorm will impact portions of northeastern Rapides
and northwestern Avoyelles Parishes through 530 PM CST...

At 505 PM CST, Doppler radar was tracking a strong thunderstorm near
Lecompte, or 11 miles northwest of Cheneyville, moving northeast at
40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern
Rapides and northwestern Avoyelles Parishes, which includes
Woodworth.

This includes Interstate 49 between mile markers 68 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for central
Louisiana.

&&

LAT...LON 3128 9201 3127 9200 3125 9199 3124 9200
      3124 9199 3122 9199 3122 9197 3124 9196
      3123 9194 3122 9194 3123 9193 3121 9191
      3103 9239 3118 9254 3146 9228
TIME...MOT...LOC 2305Z 227DEG 33KT 3114 9240

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Feb 8, 5:15 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 PM CST Wed Feb 8 2023

LAZ041-042-082345-
Calcasieu LA-Jefferson Davis LA-
515 PM CST Wed Feb 8 2023

...A strong thunderstorm will impact portions of central Jefferson
Davis and southeastern Calcasieu Parishes through 545 PM CST...

At 515 PM CST, Doppler radar was tracking a strong thunderstorm near
Holmwood, or near Iowa, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Charles, Jennings, Welsh, Iowa, Fenton, Pine Island, Holmwood,
Lacassine and Roanoke.

This includes Interstate 10 in Louisiana between mile markers 39 and
62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Louisiana.

&&

LAT...LON 3009 9311 3021 9315 3044 9281 3044 9279
      3022 9265
TIME...MOT...LOC 2315Z 240DEG 30KT 3017 9308

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Feb 8, 5:37 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
537 PM CST Wed Feb 8 2023

LAZ031-032-042-043-090000-
Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
537 PM CST Wed Feb 8 2023

...A strong thunderstorm will impact portions of northeastern
Jefferson Davis, southwestern Evangeline, northwestern Acadia and
southeastern Allen Parishes through 600 PM CST...

At 537 PM CST, Doppler radar was tracking a strong thunderstorm near
Pine Island, or near Kinder, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kinder, Basile, Oberlin, Elton, Fenton, Pine Island, Beaver, Bond and
Duralde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.

&&

LAT...LON 3083 9259 3054 9237 3053 9245 3050 9246
      3048 9249 3048 9247 3030 9287 3039 9295
TIME...MOT...LOC 2337Z 227DEG 48KT 3040 9283

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Feb 8, 6:17 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
617 PM CST Wed Feb 8 2023

LAZ033-042-043-052-074-090045-
Acadia LA-Jefferson Davis LA-Vermilion LA-St. Landry LA-
East Cameron LA-
617 PM CST Wed Feb 8 2023

...Strong thunderstorms will impact portions of northeastern Cameron,
southeastern Jefferson Davis, Acadia, northwestern Vermilion and
south central St. Landry Parishes through 645 PM CST...

At 617 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Iota to Mermentau to near Klondike.
Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Opelousas, Crowley, Rayne, Church Point, Lake Arthur, Iota, Gueydan,
Mermentau, Klondike, Evangeline, Morse, Riceville, Wright, Maxie,
Mire, Egan, Branch, Richard, Lyons Point and Estherwood.

This includes Interstate 10 in Louisiana between mile markers 68 and
90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.

&&

LAT...LON 3052 9209 3028 9220 2999 9240 2994 9279
      3016 9264 3032 9256
TIME...MOT...LOC 0017Z 251DEG 24KT 3029 9252 3018 9257 3003 9267

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:17 PM CSTSpecial Weather StatementLCHAcadia28 min
Feb 8, 6:36 PM CSTSpecial Weather StatementLCHSaint Landry24 min
Feb 8, 6:40 PM CSTSevere Thunderstorm WarningLCHAcadia, Saint Landry35 min
Feb 8, 6:43 PM CSTSevere Thunderstorm Warning Considerable damage threatLCHAvoyelles, Evangeline, Saint Landry32 min
Feb 8, 7:06 PM CSTTornado WarningLCHAvoyelles, Saint Landry10 min
Feb 8, 7:10 PM CSTSevere Thunderstorm WarningLCHAvoyelles24 min
Feb 8, 7:14 PM CSTSpecial Weather StatementLCHSaint Landry31 min
Feb 8, 8:59 PM CSTSpecial Marine WarningLCH44 min
Feb 8, 9:00 PM CSTRiver Flood WarningLCHLafayette, Vermilion21 days
Feb 9, 4:00 AM CSTGale WatchLCH16 hr
Feb 9, 4:00 AM CSTSmall Craft AdvisoryLCH3 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.